I was diagnosed with DVT (clots in my thigh) on Monday and was put on apixaban. It started with coming back from a long haul flight, then I broke my foot two days after which made me immobile and was told to rest and keep my foot elevated, which then caused DVT - I had severe, cramp-like pain in my calf and then past my knee. I have a million questions and try to keep myself calm, but any advice or information would be really appreciated (I am still waiting for the appointment at the anticoagulant clinic and so far have not received much information):
? Is DVT usually accompanied by the pain? And if so, how long can it take after being put on medication to get rid of the pain?
? I was advised to try move a lot (although with the fracture and still a lot of calf pain this is limited), but I get up every hour to walk around and try do some slow exercises. Is there anything else I can do to help DVT?
? My calf is always so warm (even hot). Apart from being uncomfortable, I can deal with it, but I wonder if I can do anything to help it cool down (like cold compresses)?
? I was told to look out for the emergency signs (pain in chest, coughing up blood etc) and I’m kind of just waiting for something to happen, I can’t seem to relax knowing I have clots in my thigh and how will I know where they move to. Did anyone request another ultrasound at any point to try and see if the situation improved?
? Last one I was due to move to Canada for a year’s job next week, which is obviously on hold now as I was told I cannot fly for the first two weeks after starting treatment.
Has anyone flown long haul (7+ hours) while being on treatment? How soon after starting the treatment were you advised you could fly? And what precautions, if any, can I take to help reduce the risk when flying?
Thank you so much! Any kind of advice or personal experience would be extremely helpful and reassuring.